Missouri, 2005

Flash Flood in Missouri, June 10, 2005

June 10, 2005 · NWS SGF · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 10, 1:24 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 10, 1:24 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
224 PM CDT FRI JUN 10 2005

.DISCUSSION...
MCV CURRENTLY PUSHING OUT OF EASTERN KANSAS INTO WESTERN MISSOURI
EARLY THIS AFTERNOON.  CONVECTION WAS QUICK TO DEVELOP BETWEEN 1230
AND 1 PM THIS AFTERNOON AS MCV HAS INTERACTED WITH MOIST UNSTABLE
ATMOSPHERE ALREADY IN PLACE OVER THE AREA.  MIXED LAYER CAPES WERE
BETWEEN 1500 AND 2000 J/KG. STORMS HAVE ALREADY SHOWN SIGNS OF
QUARTER SIZE HAIL AND DAMAGING WIND GUSTS AND WOULD EXPECT THIS
TREND TO CONTINUE THROUGH THE EARLY EVENING.  IN
ADDITION...TORRENTIAL RAINFALL ACROSS THE SAME AREAS WHICH RECEIVED
HEAVY RAIN IN THE PAST SEVERAL DAYS MAY LEAD TO LOCALIZED FLOODING.
HAVE DECIDED TO HOLD OFF ON ANY FLOOD WATCHES AT THIS TIME DUE TO
THE EXPECTED SCATTERED NATURE OF THE THUNDERSTORMS AND MAINLY
LOCALIZED FLOODING POTENTIAL.

CONVECTION DEVELOPING OUT WEST IN THE CENTRAL AND SOUTHERN PLAINS
TODAY WILL LIKELY DEVELOP INTO A THUNDERSTORM COMPLEX OVERNIGHT AND
POSSIBLY MAKE IT INTO THE WESTERN CWA TOWARDS DAYBREAK.  HAVE THE
HIGHEST POPS IN THE OVERNIGHT PERIOD IN THE EXTREME WESTERN CWA AS
THIS SYSTEM BEGINS TO MOVE IN.

UNSTABLE AIR MASS WILL REMAIN IN PLACE THROUGH THE WEEKEND WITH
TROPICAL SYSTEM LIFTING NORTH ONSHORE ON SATURDAY...AND INTO THE
LOWER MISSISSIPPI VALLEY ON SUNDAY.  WILL CONTINUE TO LIKELY SEE
REDEVELOPMENT OF AFTERNOON THUNDERSTORMS THROUGH TUESDAY UNTIL
FRONTAL BOUNDARY CAN PUSH THROUGH THE AREA.

EXTENDED PERIOD...

SOME MODEL DIFFERENCES WITH PLACEMENT OF LARGE UPPER CIRCULATION FOR
LATE NEXT WEEK.  SHOULD STILL SEE FRONTAL PASSAGE AS NORTHWEST FLOW
RETURNS AND SHOULD PUSH MOIST/UNSTABLE AIR MASS SOUTH OF THE AREA
FOR THE LATER PART OF NEXT WEEK.  HAVE KEPT IN A DRY FORECAST FOR
WEDNESDAY THROUGH FRIDAY.

&&

.AVIATION...
FOR THE 18Z TAFS...WILL LIKELY SEE BROKEN MID LEVEL CEILINGS WITH
CUMULUS FIELD EXPANDING DURING THE AFTERNOON.  THUNDERSTORM
DEVELOPMENT EXPECTED FROM 19Z THROUGH 00Z AT THE JLN/SGF FORECAST
POINTS AND WILL LIKELY SEE CEILINGS OF 3000 TO 4000 FEET.
VISIBILITIES IN THE THUNDERSTORMS SHOULD RANGE FROM 3 TO 5 MILES.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

LINDENBERG
Hazardous weather outlook, Jun 10, 12:00 PM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI JUN 10 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS. SOME STORMS CAPABLE OF PRODUCING:
    FREQUENT CLOUD TO GROUND LIGHTNING.
    HAIL UP TO THE SIZE OF QUARTERS.
    WINDS IN EXCESS OF 60 MPH.
    AND HEAVY RAINFALL WITH LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

  THE ENTIRE OUTLOOK AREA BEGINNING THIS AFTERNOON.

  DISCUSSION:

  AN UPPER LEVEL CIRCULATION WILL INTERACT WITH INCREASING
  AFTERNOON INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS
  ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS.  SOME
  OF THESE STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS...
  WIND GUSTS UP TO 60 MPH...AND TORRENTIAL RAINFALL WITH
  POSSIBLE LOCALIZED FLOODING.

  STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE LATER TONIGHT AS
  A THUNDERSTORM COMPLEX IN KANSAS TRACKS EASTWARD INTO
  THE AREA OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  BROAD SOUTHWEST FLOW ALOFT WILL BRING SEVERAL UPPER LEVEL
  DISTURBANCES ACROSS THE REGION SATURDAY THROUGH EARLY TUESDAY.
  INCREASING TROPICAL MOISTURE WILL ALLOW FOR STRONG TO SEVERE
  THUNDERSTORM DEVELOPMENT...WITH THE GREATEST THREAT AT THIS TIME
  EXPECTED OVER WESTERN PORTIONS OF THE OUTLOOK AREA SATURDAY
  EVENING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Jun 10, 2:04 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT FRI JUN 10 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             CAMDENTON               38.00N 92.75W
06/10/2005  0.75 INCH        CAMDEN             MO   EMERGENCY MNGR

            PENNY SIZE HAIL AND A 40 MPH THUNDERSTORM GUST.

0302 PM     HAIL             6 SE STOCKTON           37.64N 93.72W
06/10/2005  0.75 INCH        CEDAR              MO   EMERGENCY MNGR

BOOKBINDER
Local storm report, Jun 10, 2:22 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 PM CDT FRI JUN 10 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      2 NE ARNICA             37.77N 93.69W
06/10/2005                   CEDAR              MO   LAW ENFORCEMENT

            COUNTRY ROAD 2191 JUST NORTH OF HIGHWAY AA CLOSED DUE TO
            FLOODING

BOOKBINDER
Local storm report, Jun 10, 2:31 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...ADDITIONAL REPORTS FROM JUNE 9TH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 PM CDT FRI JUN 10 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     NEWBURG                 37.92N 91.90W
06/09/2005                   PHELPS             MO   UTILITY COMPANY

            POWERLINES DOWN IN AND NORTH OF NEWBURG.

0730 PM     TSTM WND DMG     5 N SALEM               37.72N 91.55W
06/09/2005                   DENT               MO   UTILITY COMPANY

            POWERLINES DOWN.

0738 PM     TSTM WND DMG     BRINKTOWN               38.13N 92.08W
06/09/2005                   MARIES             MO   LAW ENFORCEMENT

            TREES DOWN.

1045 PM     TSTM WND DMG     DIXON                   38.00N 92.10W
06/09/2005                   PULASKI            MO   UTILITY COMPANY

            POWERLINES DOWN.

BOOKBINDER
Local storm report, Jun 10, 2:59 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 PM CDT FRI JUN 10 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     BUFFALO                 37.65N 93.10W
06/10/2005                   DALLAS             MO   LAW ENFORCEMENT

            TREES DOWN.

BOOKBINDER
Special weather statement, Jun 10, 3:21 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
421 PM CDT FRI JUN 10 2005

MOZ081-102200-
LACLEDE-
421 PM CDT FRI JUN 10 2005

...SIGNIFICANT WEATHER ADVISORY FOR LACLEDE COUNTY UNTIL 500 PM
CDT...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
LEBANON TO 9 MILES EAST OF CONWAY...OR ALONG A LINE EXTENDING FROM 10
MILES NORTH OF LEBANON TO 12 MILES SOUTH OF LEBANON...AND MOVING
NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

IZZI
Local storm report, Jun 10, 4:16 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 PM CDT FRI JUN 10 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             CAMDENTON               38.00N 92.75W
06/10/2005  0.75 INCH        CAMDEN             MO   EMERGENCY MNGR

            PENNY SIZE HAIL AND A 40 MPH THUNDERSTORM GUST.

0412 PM     TSTM WND GST     LEBANON                 37.68N 92.67W
06/10/2005  55 MPH           LACLEDE            MO   TRAINED SPOTTER

            PEA SIZE HAIL.

0439 PM     TSTM WND DMG     FAIR GROVE              37.38N 93.15W
06/10/2005                   GREENE             MO   BROADCAST MEDIA

            TREES DOWN

GAEDE

The radar

The Springfield radar (KSGF), 143 km away, was scanning. The volume nearest the first event began at 22:19 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Pulaski

When
June 10, 4:17 PM CST to 7:00 PM CST
Where
Pulaski County, Dixon
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
38.000, -92.100

Heavy thunderstorms caused flash flooding in a few buildings in downtown Dixon.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455852.